# SDR CA140310007

- Difficulty date: March 4, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Indicator
- Part number: VR13058E3D15AZF
- Condition: Inoperative
- Location: Mlg
- Part time: 2,060 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN) DURING APPROACH, AFTER LG SELECTION DOWN, CAUTION "LDG GEAR INOP" CAME ON AND WAS NOT ANY INDICATION ON LG POSITION. GO-AROUND PERFORMED AND TOWER WAS INFORMED ABOUT THE REASON AND QRH WAS INITIATED. TAKING INTO ACCOUNT THAT PRIMARY INDICATION SYSTEM OF LG WAS INOP (9 ADVISORY LIGHT WERE BLANK), 3 BACKUP LIGHT WERE JUST GREEN AND "LDG GEAR INOP" STILL WAS ON. DECISION WAS MADE TO PREPARE CABIN FOR EMERGENCY LANDING.  AFTER THE LANDING, CIRCUIT BREAKER M6 LDG GEAR WOW1+IND FOUND POPPED OUT. ALL ASSOCIATED WIRING CHECKED FOR CONTINUITY, INSULATION AND SHORT CUT - NO REMARKS. FURTHER TROUBLESHOOTING REVEALED THE SIGNS OF ELECTRICAL ARCHING IN THE LANDING GEAR CONTROL AND INDICATION PANEL, IN THE LEFT GREEN LIGHT POSITION. INDICATOR LIGHT HEAD HOLDING PIN FOUND MELTED AND DEFORMED. THE ROOT CAUSE OF OCCURRENCE IS THE ELECTRICAL CONTACT BETWEEN PIN AND ELECTRICAL POWER SOCKET INSIDE INDICATOR LAMP HOUSING THAT RESULTED IN ELECTRICAL ARCHING AND HARD FAULT OF LANDING GEAR CONTROL AND INDICATION PANEL. MOST LIKELY, PIN`S GEOMETRY WAS DISRUPTED DURING LAMP REPLACEMENT AND LIGHT HEAD INSTALLATION INTO INDICATOR LIGHT HOUSING, AS THE PIN`S MATERIAL IS QUITE SOFT AND MAY DEFORM UNDER SLIGHT PRESSURE IF LIGHT HEAD IS BEING IMPROPERLY POSITIONED DURING LIGHT HEAD INSTALLATION. DEFORMED PIN CAME IN CLOSE VICINITY OF ELECTRICAL POWER SOCKET AND CAUSED LANDING GEAR CONTROL AND INDICATION PANEL FAULT RESULTED IN TOTAL LOSS OF LANDING GEAR POSITION INDICATION. SELECTOR LANDING GEAR CONTROL UNIT REPLACED IN ACCORDANCE WITH AMM 32-31-01. INSTRUCTIONS TO CERTIFYING STAFF TO TAKE EXTREME CARE DURING REPLACEMENT OF LAMPS IN THE LANDING GEAR CONTROL AND INDICATION PANEL.
